Day4 After BA and Puking, Can I Hurt my Pockets/incisions?

I took zofran the first 2 days and figured I was out of the woods. But this morning woke up feeling horrid and threw up, hard. I made sure to grab onto my new breasts and hold them firmly in place. Fell back asleep and just did it again. I took some zofran just now but not sure if it will kick in. Also sweating like a pig. Any advice? Did I hurt my boobies?

Doctor Answers (6)

Vomitting 4 days Post-Op

+1

It is unlikely that you will cause any damage to your pockets or incision from vomitting, but it is unsual to be vomitting four days post-op. I would recommend you follow- up with your surgeon.


Miami Plastic Surgeon
5.0 out of 5 stars 33 reviews

Vomiting and sweating POD#4

+1

The sweating is more bothersome to me than the vomiting, as this can be a finding suggestive of infection, and a prompt call to your surgeon is advised. As far as the vomiting, the commonest cause is pain medicines, so if you are still taking a narcotic, speak with your surgeon about an alternative. Yes vomiting can cause post op bleeding, but many patients have the former, few the latter.  Discuss with your surgeon. All the best.

Jourdan Gottlieb, MD
Seattle Plastic Surgeon
4.5 out of 5 stars 30 reviews

Vomiting After Breast Augmentation #breastimplants

+1

I suppose if you cough too hard you can stir up some bleeding. Post op day 4 you really should not have sweats. You could be getting sick. I am in Surprise, AZ not far from you and the flu is pretty bad out here in Arizona this season. You might have an incidental illness with your surgery. I have a few patients here that are going through this. I would see your surgeon to make sure there is nothing bigger going on.

Richard J. Brown, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 14 reviews

You might also like...

Four days after breast augmentation and nausea

+1

If you are four days out from breast augmentation and still have nausea then that is a big concern. Are you being adequately hydrated?  Besides Zofran are you taking something else? You should speak with your surgeon.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

Vomiting after Breast Augmentation

+1

Vomiting causes a temporary increase in local pressure and may increase the risk of bleeding after breast augmentation.  Dr. Shermak makes other great points that the sweating may indicate an infection or other illness.  As always, infection is a concern, and you should always talk directly with your plastic surgeon in this situation.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 192 reviews

Postop nausea/vomiting after breast augmentation

+1

By postop day 4, nausea and vomiting from anesthesia should be better. You mentioned you are sweating. Do you have fever, chills? Could you have the flu or some other illness? You should be checked out by your surgeon or internist to make sure the nausea is not from something other than your surgery that is treatable. The risk after nausea/vomiting related to anesthesia is bleeding. If you see no change in size or bruising, the breasts should be ok. If you are dealing with the flu or some illness that causes nausea, you should get on antibiotics to protect your breasts against infection. Good luck!

Michele A. Shermak, MD
Baltimore Plastic Surgeon
5.0 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.